Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 3, NWS Omaha, NE

March 11, 201112 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Mar 11, 2011, 12:12 PM CST for 12 counties in Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 12:12 PM CST (18:12 UTC)
Expired
Mar 11, 2011, 3:27 PM CST
In force
3 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS73 KOAX 111812
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1212 PM CST FRI MAR 11 2011

...STRONG WINDS ACROSS PARTS OF THE AREA...

.STRONG WINDS WILL OCCUR AS A COLD FRONT PUSHING QUICKLY EAST
THROUGH THE REGION THIS AFTERNOON. WINDS MAY GUST TO OVER 40 MPH.

NEZ011-012-015>018-030>033-042-043-112300-
/O.NEW.KOAX.WI.Y.0003.110311T1812Z-110311T2300Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...COLUMBUS...SCHUYLER
1212 PM CST FRI MAR 11 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

* TIMING: NORTHWEST WINDS WILL OVERSPREAD THE ADVISORY AREA THIS AFTERNOON.

* WINDS: NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 30 MPH
  RANGE WITH GUSTS TO OVER 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
133 
WWUS73 KOAX 112127
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
327 PM CST FRI MAR 11 2011

NEZ011-012-015>018-030>033-042-043-112230-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-110311T2300Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...COLUMBUS...SCHUYLER
327 PM CST FRI MAR 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVER THE AREA
AND SO THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:13 AM CST, 8 hours 59 minutes earlier.

Area forecast discussion, Mar 11, 3:13 AM CST, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 AM CST FRI MAR 11 2011

.DISCUSSION...
WARM SOUTHERLY FLOW AHEAD OF A COLD FRONT SHOULD BOOST TEMPS INTO
THE UPPER 50S TO LOWER 60S TODAY. IT WILL ALSO BE BREEZY...AND
BORDERLINE WINDY BEHIND THE FRONT IN NORTHEAST NEBRASKA THIS
AFTERNOON...BUT PROBABLY NOT STRONG ENOUGH FOR A WIND ADVISORY AT
THIS TIME.

COOLER TEMPS EXPECTED SATURDAY BEHIND THE FRONT WITH NORTHERLY
FLOW AND PARTLY TO MOSTLY CLOUDY SKIES WITH A FAIR AMOUNT OF
MID/HIGH LEVEL MOISTURE STREAMING OVERHEAD. THE NAM/GFS DO HINT AT
A WEAK WAVE MOVING ACROSS THE REGION SATURDAY NIGHT...BUT NOT
OVERLY CONFIDENT THAT ANYTHING WILL MATERIALIZE OTHER THAN CLOUDS
SO KEPT PRECIP OUT OF THE FORECAST DURING THE NIGHT.

ANOTHER SLIGHTLY STRONGER WAVE MOVES OFF THE FRONT RANGE ON
SUNDAY...THEN EAST OF THE FORECAST AREA SUNDAY NIGHT. THIS COULD
BRING A FEW LIGHT SHOWERS SUNDAY AFTERNOON/EVENING AS IT MOVES
THROUGH...MOSTLY RAIN...BUT COULD STILL SEE A FEW SNOW FLAKES
MIXED IN ACROSS NORTHEAST NEBRASKA AND WESTERN IOWA.

TEMPERATURES REBOUND NICELY BY MONDAY WARMING BACK INTO THE LOWER
TO MID 50S. ANOTHER FRONT IS PUSHED THROUGH THE REGION
TUESDAY...WITH THE GFS ABOUT 12 HOURS AHEAD OF THE ECMWF. BOTH
WOULD SUGGEST AT LEAST A SMALL CHANCE OF SHOWERS WITH THE
PASSAGE...BUT GIVEN TIMING UNCERTAINTIES...DID NOT ADD TO THE
FORECAST JUST YET.

THAT SETS THE STAGE FOR SIGNIFICANT WARMING BY WED/THU OF NEXT
WEEK WITH TEMPS PUSHING WELL INTO THE 60S. THERE ARE SOME MODEL
DISCREPANCIES THAT FAR OUT THOUGH...WITH THE GFS HINTING AT
ANOTHER COLD FRONT MOVING THROUGH WITH A SUBSTANTIAL COOLDOWN
WHILE THE ECMWF STILL HOLDING A DECENT RIDGE ACROSS THE PLAINS.
AGAIN...GIVEN UNCERTAINTIES...DIDNT MAKE ANY CHANGES THAT FAR OUT
AND WILL LET THE NEXT SHIFT TAKE ANOTHER LOOK.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

LLWS 200/45KT AT FL008 AGL IS EXPECTED THRU ABOUT 16Z THIS MORNING.
THEN...SFC WIND GUSTS INCREASING TO ABOUT 25KT WITH GRADUAL SHIFT FM
SOUTH TO WEST. BY 08/23Z...SFC WINDS SUBSIDING TO NW AROUND 10KT.
OTHERWISE...VFR CONDITIONS WILL PERSIST AT ALL TERMINALS THRU THE
FCST PD.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Mar 11, 4:18 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
418 AM CST FRI MAR 11 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
418 AM CST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Nebraska, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.